Advertisement

Bound states of a nonhomogeneous nonlinear Schrödinger equation with non symmetric potential

  • Raquel Lehrer
  • Liliane A. MaiaEmail author
  • Ricardo Ruviaro
Article

Abstract

Bound state solutions are found via a linking theorem for a class of nonhomogeneous nonlinear Schrödinger equations with nonsymmetric potentials, using concentration compactness arguments and projections on a general Pohozaev type manifold.

Keywords

Asymptotically linear Pohozaev identity Concentration compactness Cerami sequence Barycenter 

Mathematics Subject Classification

35J20 35J60 35Q55 

References

  1. 1.
    Ambrosetti A., Cerami G., Ruiz D.: Solitons of linearly coupled systems of semilinear non-autonomous equations on \({\mathbb{R}^N}\). J. Funct. Anal. 254, 2816–2845 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Ambrosetti A., Rabinowitz P.H.: Dual variational methods in critical point theory and applications. J. Funct. Anal. 14, 349–381 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Azzollini A., Pomponio A.: On the Schrödinger equation in \({\mathbb{R}^N}\) under the effect of a general nonlinear term. Indiana Univ. Math. J. 58(3), 1361–1378 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bahri A., Lions P.L.: On the existence of a positive solution of semilinear elliptic equations in unbounded domains. Ann. Inst. H. Poincaré Anal. Non Linéaire 14(3), 363–413 (1997)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Bartolo P., Benci V., Fortunato D.: Abstract critical point theorems and applications to some nonlinear problems with strong resonance at infinity. Nonlinear Anal. 7, 981–1012 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Benci V., Cerami G.: Positive solutions of some nonlinear elliptic problems in exterior domains. Arch. Ration. Mech. Anal. 99, 283–300 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Berestycki, H., Lions, P.L.: Nonlinear scalar field equations. I. Existence of a ground state. Arch. Ration. Mech. Anal. 82(4), 313–345 (1983)Google Scholar
  8. 8.
    Cerami, G.: An existence criterion for the critical points on unbounded manifolds. (Italian) Istit. Lombardo Accad. Sci. Lett. Rend. A 112(2), 332–336 (1978) [(1979)]Google Scholar
  9. 9.
    Cerami G.: Some nonlinear elliptic problems in unbounded domains. Milan J. Math. 74, 47–77 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Costa D.G., Tehrani H.: On a class of asymptotically linear elliptic problems in \({\mathbb{R}^N}\). J. Differ. Equ. 173, 470–494 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    de Figueiredo, D.G., Lions, P.-L., Nussbaum, R.D.: A priori estimates and existence of positive solutions of semilinear elliptic equations. J. Math. Pures Appl. (9) 61(1), 41–63 (1982)Google Scholar
  12. 12.
    Ding W.Y., Ni W.-M.: On the existence of positive entire solutions of a semilinear elliptic equation. Arch. Ration. Mech. Anal. 91(4), 283–308 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Ekeland, I.: Convexity Methods in Hamiltonian Mechanics. Springer, Berlin (1990)Google Scholar
  14. 14.
    Jeanjean L., Tanaka K.: A positive solution for an asymptotically linear elliptic problem on \({\mathbb{R}^N}\) autonomous at infinity. ESAIM Control Optim. Calc. Var. 7, 597–614 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Jeanjean L., Tanaka K.: A remark on least energy solutions in \({\mathbb{R}^N}\). Proc. Am. Math. Soc. 131(8), 2399–2408 (2002)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Lehrer R., Maia L.A.: Positive solutions to asymptotically linear equations via Pohozaev manifold. J. Funct. Anal. 266, 213–246 (2014)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Lions, P.L.: The concentration-compactness principle in the calculus of variations. The locally compact case. Ann. Inst. Henri Poincar, Analyse Non Linaire 1, 109–145, 223–283 (1984)Google Scholar
  18. 18.
    Maia L.A., Ruviaro R.: Sing-changing solutions for a Schrödinger equation with saturable nonlinearity. Milan J. Math. 79, 259–271 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Pohozaev S.: Eigenfunctions of the equation \({\Delta u+\lambda f(u)=0}\). Sov. Math. Dokl. 6, 1408–1411 (1995)Google Scholar
  20. 20.
    Rabinowitz P.H.: On a class of nonlinear Schrödinger equations. Z. Angew. Math. Phys. 43(2), 270–291 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Serrin J., Tang M.: Uniqueness of ground states for quasilinear elliptic equations. Indiana Univ. Math. J. 49, 897–923 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Serrin J., Zou H.: Symmetry of ground states of quasilinear elliptic equations. Arch. Ration. Mech. Anal. 148, 265–290 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Shatah J.: Unstable ground state of nonlinear Klein–Gordon equations. Trans. Am. Math. Soc. 290(2), 701–710 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Strauss W.A.: Existence of solitary waves in higher dimensions. Commun. Math. Phys. 55, 149–162 (1977)CrossRefzbMATHGoogle Scholar
  25. 25.
    Stuart, C.A., Zhou, H.S.: Applying the Mountain Pass theorem to an asymptotically linear elliptic equation on \({\mathbb{R}^N}\). Commum. Partial Differ. Equ. 9–10, 1731–1758 (1999)Google Scholar
  26. 26.
    Stuart C.A.: Guidance properties of nonlinear planar waveguides. Arch. Ration. Mech. Anal. 125, 145–200 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Willem, M.: Minimax Theorems, vol. 24, Birkhäuser, Boston (1996)Google Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  • Raquel Lehrer
    • 1
  • Liliane A. Maia
    • 2
    Email author
  • Ricardo Ruviaro
    • 2
  1. 1.Centro de Ciências Exatas e Tecnológicas-CCETUniversidade Estadual do Oeste do Paraná-UNIOESTECascavelBrazil
  2. 2.Departamento de MatemáticaUnBBrasíliaBrazil

Personalised recommendations